MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC COLONIC BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY QUANTUM TTC COLONIC BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Model Number G22997
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: unknown.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.It is unknown if the device received negative pressure prior to advancement.A contributing factor to balloon leakage is failure to apply negative pressure and lubrication to the balloon prior to advancement through the endoscope.The instructions for use direct the user: "prior to insertion, negative pressure is mandatory to maintain balloon deflation." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.Another possible contributing factor is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Additional information received indicates that lubrication was not applied directly to the balloon prior to advancement the instructions for use direct the user: "apply a water soluble lubricant to balloon to allow easier passage through accessory channel." this activity will aid in endoscopic advancement and balloon preservation.Prior to distribution, all quantum ttc colonic balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that lubrication was not applied to the balloon itself prior to advancement through the endoscope, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used two (2) cook quantum ttc colonic balloon dilators.The physician reported that two (2) balloons had holes in them.The physician used another of the same device to complete the procedure.According to the complainant the patient did not require any additional procedures due to this occurrence and the patient did not experience any adverse effects due to this occurrence.While the complainant did not specify if a section of the device remained inside the patient's body, the information able to be collected does not reasonably suggest the patient was adversely impacted.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used two (2) cook quantum ttc colonic balloon dilators.The physician reported that two (2) balloons had holes in them.The physician used another of the same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
QUANTUM TTC COLONIC BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11608890
Report Number1037905-2021-00139
Device Sequence Number3291386
Product Code KNQ
UDI-Device Identifier00827002229976
UDI-Public(01)00827002229976(17)231005(10)W4391894
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberG22997
Device Catalogue NumberQDC-20X5.5
Device Lot NumberW4391894
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC ALLIANCE II DILATOR GUN; OLYMPUS GIF H180 ENDOSCOPE 2002874